Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 433, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 4:40 PM CDT for Grant County, Jefferson County, Pulaski County, Arkansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 4:40 PM CDT (21:40 UTC)
- Expired
- Sep 1, 2000, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Grant County, AR, Jefferson County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:43 PM CDT | Thunderstorm Wind 63 M | No Little Rock Muni, AR | |
| Sep 1, 4:43 PM CDT | Thunderstorm Wind 50 E | North Little Rock, AR | |
| Sep 1, 4:48 PM CDT | Thunderstorm Wind 50 E | Little Rock, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 012140 SVRLIT ARC053-069-119-012230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 440 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN CENTRAL ARKANSAS GRANT COUNTY IN CENTRAL ARKANSAS JEFFERSON COUNTY IN SOUTHEAST ARKANSAS * UNTIL 530 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CAMMACK VILLAGE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITTLE ROCK AROUND 445 PM CDT PARKERS-IRON SPRINGS AROUND 500 PM CDT WRIGHTSVILLE AROUND 505 PM CDT REDFIELD AROUND 530 PM CDT THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:38 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 1, 3:38 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 PM CDT FRI SEP 1 2000
...NO END IN SIGHT FOR THE VERY HOT CONDITIONS...
BEEN A BUSY AFTERNOON WITH SCATTERED SEVERE THUNDERSTORMS ALONG WITH
THE VERY HOT CONDITIONS. LATEST SURFACE ANALYSIS HAS A TROUGH LINE
ACROSS THE WESTERN PART OF THE STATE. SATELLITE AND KLZK RADAR
IMAGERY SHOWS THE SCATTERED SEVERE THUNDERSTORMS OVER THIS AREA.
THE UPPER AIR PATTERN INDICATES THE CLOSED LOW CONTINUING TO OUR
EAST ACROSS THE SOUTHEASTERN US AND THE UPPER LEVEL HIGH JUST TO OUR
WEST OVER OK AND INTO WESTERN AR.
THE ETA HAS THE BEST HANDLE ON THE OVERALL SYNOPTIC PATTERN AND IT
WILL BE THE MODEL OF CHOICE. THE UPPER LEVEL HIGH WILL CONTINUE TO
DOMINATE THE REGION/S WEATHER OVER THE NEXT COUPLE DAYS. IT WILL
MOVE SLOWLY WESTWARD THROUGH SUNDAY...BUT IT WILL EXPAND BACK
EASTWARD INTO EARLY NEXT WEEK.
IN TERMS OF PRECIPITATION...I WILL HAVE A 30 PERCENT CHANCE OF
THUNDERSTORMS OVER THE WEST CENTRAL PART OF MY CWFA AND A 10 PERCENT
CHANCE OVER THE REMAINDER OF MY CWFA FOR EARLY TONIGHT. I WILL ALSO
INCLUDE A 20 PERCENT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS FOR
SATURDAY. THIS WILL BE HIGHER THAN BOTH THE FWC/FAN NUMBERS.
IN TERMS OF TEMPERATURES...TEMPERATURES WILL DEFINITELY CONTINUE TO
BE VERY HOT...WELL ABOVE NORMAL AND NEAR RECORDS. THE FWC/FAN/MAV
ARE STILL TOO COOL. CLOSER TO PERSISTENCE WILL BE THE FORECAST RULE
OF THE DAY. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO BE IN THE
DANGER CATEGORY (I.E ABOVE 105 DEGREES). SO...THE HEAT ADVISORY WILL
CONTINUE THROUGH SUNDAY FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS.
SOME RECORDS FOR TODAY 9/1
LOCATION RECORD YEAR
-------- ------ ----
HARRISON 100 1947-1951
HOT SPRINGS 106 1947
NORTH LITTLE ROCK 106 1947
PINE BLUFF 105 1938
SOME RECORDS FOR SATURDAY 9/2
LOCATION RECORD YEAR
-------- ------ ----
HARRISON 101 1954
HOT SPRINGS 104 1947-1951
NORTH LITTLE ROCK 100 1925
PINE BLUFF 106 1925-1947
...EXTENDED.g..
THE HEAT WILL CONTINUE...AS THE RIDGE BUILDS BACK IN FROM THE PLAINS.
(49)
.LIT...HEAT ADVISORY TODAY THROUGH SATURDAY FOR
ZONES 16-21-22-25-30>34-37>47-52>57-62>69In the hours before
Local storm report, Sep 1, 3:15 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT FRI SEP 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM CLEVELAND AR 50 MPH TSTM GUST
09/01/00 CONWAY REPORTED BY STORM
SPOTTER.
0302 PM ROYAL AR 1.75 INCH HAIL
09/01/00 GARLAND REPORTED BY HOT SPRINGS
PD THROUGH ASP HOT.
0305 PM DONALDSON AR .88 INCH HAIL
09/01/00 HOTSPRING OCCURRED ALSO AT SOCIAL
HILL. REPORTED BY
EMERGENCY MANAGEMENT.
25Special weather statement, Sep 1, 3:17 PM CDT, 1 hour 23 minutes before
ARZ003>005-012>014-021>024-030>032-037>044-052>056-062>064-066>069- 020200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 317 PM CDT FRI SEP 1 2000 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND INTO EARLY THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE WESTERN HALF OF ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. THE VERY HOT AND HUMID CONDITIONS ACROSS ARKANSAS ARE CREATING A VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME SEVERE...ERUPTED OVER PARTS OF CENTRAL AND WESTERN ARKANSAS AT MID AFTERNOON. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING...AND ADDITIONAL STORMS WILL BECOME SEVERE. THESE THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT FROM THE STORMS WILL BE STRONG AND DAMAGING WINDS... ALONG WITH LARGE HAIL POSSIBLE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY NEED TO ACTIVATED DURING THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LZK (ALL IN LOWER CASE) 22
Local storm report, Sep 1, 3:55 PM CDT, 45 minutes before
LITLSRLIT ALL
TTAA00 KLIT DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT FRI SEP 1 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0302 PM ROYAL AR 1.75 INCH HAIL
09/01/00 GARLAND MODERATE ROOF DAMAGE AT
ROYAL. REPORTED BY HOT
ASP.
0320 PM PEARCY AR WIND DAMAGE
09/01/00 GARLAND TREES DOWN. REPORTED BY
HOT ASP.
25The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Sep 1, 1:51 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 39 min |
| Sep 1, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 50 min |
| Sep 1, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 47 min |
| Sep 1, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 48 min |
| Sep 1, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 48 min |
| Sep 1, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 44 min |
| Sep 1, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Sep 1, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| Sep 1, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 47 min |
| Sep 1, 3:42 PM CDT | Severe Thunderstorm Warning | LZK | White | 48 min |
| Sep 1, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 47 min |
| Sep 1, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 41 min |
| Sep 1, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 50 min |
| Sep 1, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 45 min |
| Sep 1, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 48 min |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.